Alert archive / California / Wind Advisories in 2012
Wind Advisory 20, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 28, 2012, 9:16 PM PST. It took effect at Feb 29, 2012, 9:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2012, 9:16 PM PST (05:16 UTC)
- In effect from
- Feb 29, 2012, 9:00 AM PST
- Expired
- Feb 29, 2012, 9:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
898 WWUS76 KLOX 290516 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 916 PM PST TUE FEB 28 2012 ...SUB-FREEZING TEMPERATURES FROM OJAI TO FILLMORE TONIGHT... ...WINDY CONDITIONS TO DEVELOP WEDNESDAY IN THE ANTELOPE VALLEY... .AREAS OF FROST WITH SUB-FREEZING TEMPERATURES ARE EXPECTED LATER TONIGHT IN THE OJAI VALLEY AND PORTIONS OF THE SANTA CLARA RIVER VALLEY. GUSTY ONSHORE WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ON WEDNESDAY. CAZ059-291115- /O.NEW.KLOX.WI.Y.0020.120229T1700Z-120301T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 916 PM PST TUE FEB 28 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT FROM 9 AM TO 9 PM PST WEDNESDAY. * WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ON WEDNESDAY MORNING AND BECOME MORE WIDESPREAD INTO THE AFTERNOON HOURS. ISOLATED WIND GUSTS UP TO 55 MPH ARE POSSIBLE IN THE LAKE PALMDALE AREA. * TIMING...AREAS OF STRONG ONSHORE WINDS WILL DEVELOP ON WEDNESDAY AND BECOME MORE WIDESPREAD AS THE DAY PROGRESSES. WINDS WILL DIMINISH ON WEDNESDAY NIGHT...BUT THERE IS A CHANCE STRONG WINDS COULD REDEVELOP ON THURSDAY AND THURSDAY NIGHT. THIS ADVISORY MAY NEED TO BE REISSUED OR EXTENDED INTO THURSDAY. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 AND 138 IN THE ANTELOPE VALLEY ON WEDNESDAY AND WEDNESDAY EVENING. STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.. && $$ CAZ044-291115- /O.CON.KLOX.FR.Y.0004.120229T1100Z-120229T1600Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 916 PM PST TUE FEB 28 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PST WEDNESDAY... * TEMPERATURES AND TIMING...TEMPERATURES WILL FALL TO OR BELOW FREEZING BETWEEN 2 AND 5 AM AND REMAIN AT OR BELOW FREEZING UNTIL AROUND 8 AM. THE COLDEST TEMPERATURES WILL BE IN THE OJAI VALLEY WHERE IT IS EXPECTED TO DROP TO AROUND 28 OR 29 DEGREES. UP TO 6 HOURS OF TEMPERATURES BELOW FREEZING ARE POSSIBLE...ESPECIALLY IN THE OJAI AREA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. GROWERS AND OTHER AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT TENDER VEGETATION FROM SUBFREEZING TEMPERATURES. && $$ HALL
5 follow-up statements
211 WWUS76 KLOX 291059 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 259 AM PST WED FEB 29 2012 ...SUB-FREEZING TEMPERATURES FROM OJAI TO FILLMORE TONIGHT... ...WINDY CONDITIONS TO DEVELOP WEDNESDAY IN THE ANTELOPE VALLEY... .AREAS OF FROST WITH SUB-FREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING IN THE OJAI VALLEY AND PORTIONS OF THE SANTA CLARA RIVER VALLEY. GUSTY WINDS WILL DEVELOP IN THE ANTELOPE VALLEY AHEAD OF AN APPROACHING COLD FRONT TODAY. CAZ044-291600- /O.CON.KLOX.FR.Y.0004.120229T1100Z-120229T1600Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 259 AM PST WED FEB 29 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TEMPERATURES AND TIMING...TEMPERATURES WILL REMAIN AT OR BELOW FREEZING UNTIL AROUND 8 AM. THE COLDEST TEMPERATURES WILL BE IN THE OJAI VALLEY WHERE IT IS EXPECTED TO DROP TO AROUND 28 OR 29 DEGREES. UP TO 6 HOURS OF TEMPERATURES BELOW FREEZING ARE POSSIBLE...ESPECIALLY IN THE OJAI AREA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. GROWERS AND OTHER AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT TENDER VEGETATION FROM SUBFREEZING TEMPERATURES. && $$ CAZ059-291900- /O.CON.KLOX.WI.Y.0020.120229T1700Z-120301T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 259 AM PST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WINDS AND TIMING...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP LATER THIS MORNING AND BECOME MORE WIDESPREAD DURING THE AFTERNOON HOURS. ISOLATED WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN THE LAKE PALMDALE AREA. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.. && $$ ASR
632 WWUS76 KLOX 291256 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 456 AM PST WED FEB 29 2012 ...SUB-FREEZING TEMPERATURES FROM OJAI TO FILLMORE EARLY THIS MORNING... ...WINDY CONDITIONS TO DEVELOP WEDNESDAY IN THE ANTELOPE VALLEY... .AREAS OF FROST WITH SUB-FREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING IN THE OJAI VALLEY AND PORTIONS OF THE SANTA CLARA RIVER VALLEY. GUSTY WINDS WILL DEVELOP IN THE ANTELOPE VALLEY AHEAD OF AN APPROACHING COLD FRONT TODAY. CAZ044-291600- /O.CON.KLOX.FR.Y.0004.000000T0000Z-120229T1600Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 456 AM PST WED FEB 29 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TEMPERATURES AND TIMING...TEMPERATURES WILL REMAIN AT OR BELOW FREEZING UNTIL AROUND 8 AM. THE COLDEST TEMPERATURES WILL BE IN THE OJAI VALLEY WHERE IT IS EXPECTED TO DROP TO AROUND 28 OR 29 DEGREES. UP TO 6 HOURS OF TEMPERATURES BELOW FREEZING ARE POSSIBLE...ESPECIALLY IN THE OJAI AREA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. GROWERS AND OTHER AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT TENDER VEGETATION FROM SUBFREEZING TEMPERATURES. && $$ CAZ059-291700- /O.CON.KLOX.WI.Y.0020.120229T1700Z-120301T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 456 AM PST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WINDS AND TIMING...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP LATER THIS MORNING AND BECOME MORE WIDESPREAD DURING THE AFTERNOON HOURS. ISOLATED WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN THE LAKE PALMDALE AREA. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.. && $$ ASR
763 WWUS76 KLOX 291546 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 746 AM PST WED FEB 29 2012 ...SUB-FREEZING TEMPERATURES FROM OJAI TO FILLMORE EARLY THIS MORNING WILL COME TO AN END WITHIN THE NEXT HOUR... ...WINDY CONDITIONS TO DEVELOP TODAY IN THE ANTELOPE VALLEY... .AREAS OF FROST WITH SUB-FREEZING TEMPERATURES WILL QUICKLY COME TO AN END IN THE OJAI VALLEY AND PORTIONS OF THE SANTA CLARA RIVER VALLEY. GUSTY WINDS WILL DEVELOP IN THE ANTELOPE VALLEY AHEAD OF AN APPROACHING COLD FRONT TODAY. CAZ044-291700- /O.EXP.KLOX.FR.Y.0004.000000T0000Z-120229T1600Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 746 AM PST WED FEB 29 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE TEMPERATURE WILL RISE ABOVE 32 DEGREES WITHIN THE NEXT HOUR. $$ CAZ059-010000- /O.CON.KLOX.WI.Y.0020.120229T1700Z-120301T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 746 AM PST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS AND TIMING...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP LATER THIS MORNING AND BECOME MORE WIDESPREAD DURING THE AFTERNOON HOURS. ISOLATED WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN THE LAKE PALMDALE AREA. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SUDDEN RESTRICTIONS IN VISIBILITY MAY BE POSSIBLE DUE TO BLOWING DUST AND SAND MAKING TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.. && $$ SWEET
113 WWUS76 KLOX 292158 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 158 PM PST WED FEB 29 2012 ...INCREASING WINDS ACROSS MANY PORTIONS OF SOUTHWEST CALIFORNIA THROUGH FRIDAY... .A WEAK WEATHER SYSTEM WILL DROP SOME LIGHT SHOWERS ACROSS THE AREA THIS EVENING. WINDS ARE ALREADY GUSTY ACROSS THE ANTELOPE VALLEY TODAY AND THESE WINDS ARE EXPECTED TO INCREASE FURTHER THURSDAY. THE WINDS WILL SPREAD INTO THE ADJACENT MOUNTAINS THURSDAY...THEN PEAK IN STRENGTH THURSDAY EVENING BEFORE SHIFTING TO NORTHEAST ON FRIDAY AS WE TRANSITION TO A TRADITIONAL SANTA ANA WIND EVENT. WIND ADVISORIES ARE A GOOD BET ACROSS THE LOS ANGELES AND VENTURA COUNTY VALLEYS AND PERHAPS EVEN PORTIONS OF THE COAST FRIDAY WITH THE NORTHEAST WINDS. ADVISORY LEVEL NORTHEAST WINDS MAY CONTINUE INTO EARLY SATURDAY. CAZ059-010600- /O.NEW.KLOX.WI.Y.0021.120301T1700Z-120302T0500Z/ /O.CON.KLOX.WI.Y.0020.000000T0000Z-120301T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 158 PM PST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY. * WINDS AND TIMING...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL WEAKEN SOME OVERNIGHT...THEN INCREASE THURSDAY MORNING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL BE IN THE AFTERNOON HOURS. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SUDDEN RESTRICTIONS IN VISIBILITY MAY BE POSSIBLE DUE TO BLOWING DUST AND SAND MAKING TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.. && $$ CAZ053-054-010600- /O.NEW.KLOX.WI.Y.0021.120301T1700Z-120302T0300Z/ /O.NEW.KLOX.HW.A.0005.120302T0300Z-120302T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 158 PM PST WED FEB 29 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * WINDS AND TIMING...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THURSDAY...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH THURSDAY NIGHT...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR WHERE ISOLATED GUSTS TO 70 MPH ARE POSSIBLE ON THE SURROUNDING PEAKS. WINDS WILL SHIFT TO NORTHEAST EARLY FRIDAY. * IMPACTS...DRIVING THROUGH THE MOUNTAINS...INCLUDING INTERSTATE 5...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...WILL BE TREACHEROUS DUE TO VERY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WOFFORD
478 WWUS76 KLOX 010447 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 847 PM PST WED FEB 29 2012 ...INCREASING WINDS ACROSS MANY PORTIONS OF SOUTHWEST CALIFORNIA THROUGH FRIDAY... .WINDS HAVE DIMINISHED OVER THE ANTELOPE VALLEY THIS EVENING...BUT WILL INCREASE AGAIN ON THURSDAY. THE WINDS WILL SPREAD INTO THE ADJACENT MOUNTAINS THURSDAY...THEN PEAK IN STRENGTH THURSDAY EVENING BEFORE SHIFTING TO NORTHEAST ON FRIDAY AS WE TRANSITION TO A TRADITIONAL SANTA ANA WIND EVENT. WIND ADVISORIES ARE A GOOD BET ACROSS THE LOS ANGELES AND VENTURA COUNTY VALLEYS AND PERHAPS EVEN PORTIONS OF THE COAST FRIDAY WITH THE NORTHEAST WINDS. ADVISORY LEVEL NORTHEAST WINDS MAY CONTINUE INTO EARLY SATURDAY. CAZ059-011300- /O.EXP.KLOX.WI.Y.0020.000000T0000Z-120301T0500Z/ /O.CON.KLOX.WI.Y.0021.120301T1700Z-120302T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 847 PM PST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY... * WINDS AND TIMING...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL WEAKEN SOME OVERNIGHT...THEN INCREASE THURSDAY MORNING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL BE IN THE AFTERNOON HOURS. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SUDDEN RESTRICTIONS IN VISIBILITY MAY BE POSSIBLE DUE TO BLOWING DUST AND SAND MAKING TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.. && $$ CAZ053-054-011300- /O.CON.KLOX.WI.Y.0021.120301T1700Z-120302T0300Z/ /O.CON.KLOX.HW.A.0005.120302T0300Z-120302T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 847 PM PST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WINDS AND TIMING...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THURSDAY...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH THURSDAY NIGHT...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR WHERE ISOLATED GUSTS TO 70 MPH ARE POSSIBLE ON THE SURROUNDING PEAKS. WINDS WILL SHIFT TO NORTHEAST EARLY FRIDAY. * IMPACTS...DRIVING THROUGH THE MOUNTAINS...INCLUDING INTERSTATE 5...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...WILL BE TREACHEROUS DUE TO VERY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 8:48 PM PST, 28 minutes earlier.
Area forecast discussion, Feb 28, 8:48 PM PST, 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 848 PM PST TUE FEB 28 2012 .SYNOPSIS... ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE SOUTH OVER THE AREA ON WEDNESDAY. THE BEST CHANCE OF ANY PRECIPITATION WILL OCCUR MAINLY NORTH OF POINT CONCEPTION...AND SOUTH OF THE AREA. A COOL AIR MASS WILL REMAIN IN PLACE FOR LATE WEEK...BUT OFFSHORE FLOW ESTABLISHING WILL ALLOW A WARMING AND DRYING TREND TO TAKE PLACE OVER NEXT WEEKEND. && .UPDATE... A DENSE HIGH CLOUD SHIELD IS MOVING SOUTH INTO THE AREA THIS EVENING FROM THE NORTH AS THE NEXT SYSTEM TAKES AIM ON THE REGION. A COLD FRONT IS JUST STARTING TO ENTER THE NORTH COAST OF CALIFORNIA AND WILL SLIDE SOUTH THROUGHOUT TONIGHT AND INTO WEDNESDAY MORNING. WHILE MUCH LESS COLD AIR EXISTS WITH THIS SYSTEM THAN YESTERDAYS...850 MB MIXING RATIOS ARE WETTER AHEAD OF THE COLD FRONT IN THE LATEST MODEL SOLUTIONS. NAM-WRF 850 MB MIXING RATIOS EXCEED 5 G/KG...AND MOISTURE AND OMEGA PROFILES IN THE NAM AND LOCAL WRF BUFR TIME HEIGHT SECTIONS LOOK DECENT. SKY AND POPS WILL LIKELY BE TWEAKED HIGHER WITH THE NEXT UPDATE. THOUGH LOW QPFS ARE EXPECTED NORTH OF POINT CONCEPTION...TIME HEIGHT SECTIONS APPEAR HEALTHY FOR DECENT SHOT OF PRECIPITATION FROM DAYBREAK THROUGH THE LATE AFTERNOON HOURS. AS THE FRONT SLIDES SOUTH ON WEDNESDAY AFTERNOON AND EVENING...THE FRONT BECOME VERY DISORGANIZED. MOISTURE AND OMEGA PROFILES IN THE BUFR TIME HEIGHT SECTION BECOME VERY UNFAVORABLE FOR LOS ANGELES AND VENTURA COUNTIES. FOR AREAS SOUTH OF POINT CONCEPTION...THE PATTERN WILL BECOME MORE SHOWERY AND LESS STRATIFORM. WINDS WILL LIKELY PLAY A LARGER FACTOR AS THE EVENT UNFOLDS ON WEDNESDAY. LOCALLY GUSTY WINDS ARE ALREADY DEVELOPING IN THE ANTELOPE VALLEY THIS EVENING AS ONSHORE GRADIENTS STRENGTHEN. ONSHORE FLOW SHOULD INCREASE WEDNESDAY MORNING AND PRODUCE SOME GUSTY WINDS IN THE FOOTHILL LOCATIONS OF THE ANTELOPE VALLEY...THEN SPREAD INTO THE VALLEY FLOOR BY WEDNESDAY AFTERNOON. A WIND ADVISORY IS BEING CONSIDERED FOR THE ANTELOPE VALLEY AT THIS TIME FOR GUSTY ONSHORE WINDS. && .PREV DISCUSSION... SHORT TERM...COOL TEMPS AGAIN WED WITH HIGHS MAINLY AROUND 60 AT LOWER ELEVATIONS AND 40S IN THE MTNS. SNOW LEVEL WILL BE HIGHER WITH THIS STORM, MOSTLY ABOVE 5000 FEET, AND NOT EXPECTING ANY IMPACTS ON THE GRAPEVINE. MAYBE AN INCH OR TWO OF ACCUMULATION POSSIBLE ACROSS THE ERN SAN GABRIELS LATE WEDNESDAY INTO WEDNESDAY NIGHT. DRIER NORTHERLY FLOW TO TAKE OVER THURSDAY THEN VEERING TO NORTHEAST FRIDAY AS A NEW ROUND OF SANTA ANA WINDS DEVELOP GOING INTO THE WEEKEND. THIS WILL BRING A SLOW WARMING TREND, WITH HIGHS BY FRIDAY GETTING CLOSE TO 70 AT LOWER ELEVATIONS. COULD SEE SOME ADVISORY LEVEL NORTH WINDS THROUGH THE SANTA YNEZ RANGE THURSDAY EVENING BEFORE WINDS SHIFT TO NORTHEAST AND FOCUS TURNS TO LA/VENTURA COUNTIES ON FRIDAY. AT THIS TIME IT COULD BE A SOLID WIND ADVISORY DAY FRIDAY FOR THE LA/VTU VALLEYS AND MOUNTAINS, THOUGH SOMETIMES THE NAM OVERDOES THE OFFSHORE WINDS THIS FAR OUT SO DON'T WANT TO COMMIT TO ANYTHING YET. THE GFS IS DEFINITELY WEAKER SO WILL HAVE TO SEE HOW THIS EVOLVES OVER THE NEXT COUPLE DAYS. LONG TERM...WEAK TO MODERATE OFFSHORE FLOW TO CONTINUE RIGHT ON THROUGH THE WEEKEND WITH THE WARMER DAYS. SHOULD SEE VALLEY HIGHS GETTING INTO THE 80S BY SATURDAY AND A COUPLE DEGREES WARMER SUNDAY. COAST WILL BE COOLER BUT STILL MOSTLY IN THE 70S. OFFSHORE FLOW TURNS ONSHORE EARLY NEXT WEEK AS THE UPPER RIDGE BREAKS DOWN AND A COUPLE SYSTEMS PASS WELL TO THE NORTH AND EAST. SOME FAIRLY SIGNIFICANT DIFFERENCES IN THE MODELS, ESPECIALLY BY THE MIDDLE AND END OF NEXT WEEK WITH THE GFS/EC ALMOST COMPLETELY OUT OF PHASE. FOR NOW, TURNING COOLER AFTER THE WEEKEND BUT NO PRECIPITATION EXPECTED THROUGH MID WEEK. AVIATION...28/2355Z. VFR CONDITIONS ARE EXPECTED THROUGHOUT AT LEAST 06Z TONIGHT...THEN THERE IS A CHANCE OF IFR TO MVFR CONDITIONS AT LOS ANGELES COUNTY TERMINALS AND AT KPRB. MVFR CONDITIONS WILL DEVELOP AFTER 11Z ALONG A FRONTAL BOUNDARY IN SHOWERS FROM THE NORTHERN TERMINALS SOUTH TO KSBA. KLAX...VFR CONDITIONS WILL LIKELY PERSIST THROUGH AT LEAST 08Z WEDNESDAY...THEN THERE IS A 40 PERCENT CHANCE OF IFR TO MVFR CONDITIONS THROUGH 18Z WEDNESDAY. MVFR CONDITIONS ARE POSSIBLE AFTER 20Z WEDNESDAY IN SHOWERS. KBUR...VFR CONDITIONS WILL LIKELY PERSIST THROUGH AT LEAST 11Z WEDNESDAY...THEN THERE IS A 30 PERCENT CHANCE OF IFR TO MVFR CONDITIONS THROUGH 16Z WEDNESDAY. MVFR CONDITIONS ARE POSSIBLE AFTER 20Z WEDNESDAY IN SHOWERS. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...FROST ADVISORY FROM 3 AM TO 8 AM PST WEDNESDAY CAZ044. PACIFIC COASTAL WATERS...NONE. && PUBLIC...HALL AVIATION...HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 28, 1:45 PM PST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 145 PM PST TUE FEB 28 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-291400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 145 PM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT AREAS OF FROST WITH TEMPERATURES BETWEEN 28 AND 32 DEGREES ARE EXPECTED ACROSS PORTIONS OF VENTURA COUNTY LATE TONIGHT. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY AREAS OF FROST WITH TEMPERATURES BETWEEN 28 AND 32 DEGREES ARE EXPECTED ACROSS PORTIONS OF VENTURA COUNTY EARLY WEDNESDAY MORNING. GUSTY NORTHEAST WINDS ARE POSSIBLE ACROSS VENTURA AND LOS ANGELES COUNTIES FRIDAY THROUGH SUNDAY. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:48 PM PST | Small Craft Advisory | LOX | 66 hr | |
| Feb 29, 3:08 AM PST | Gale Watch | LOX | 24 hr | |
| Feb 29, 1:58 PM PST | High Wind Watch | LOX | 14 hr | |
| Feb 29, 1:58 PM PST | Wind Advisory | LOX | Los Angeles | 70 hr |
| Feb 29, 2:30 PM PST | High Surf Advisory | LOX | 50 hr | |
| Feb 29, 2:30 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 12 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.